Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 52, NWS Milwaukee, WI
NWS Milwaukee, WI issued this severe thunderstorm warning at Jun 18, 2001, 1:12 AM CDT for Jefferson County, Wisconsin. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 18, 2001, 1:12 AM CDT (06:12 UTC)
- Expired
- Jun 18, 2001, 2:15 AM CDT
- In force
- 63 min
- Issued by
- NWS Milwaukee, WI
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Jefferson County, WI
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 6.2 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 273 J/kg
- Mixed-layer CIN
- -36 J/kg
- Mixed-layer LCL
- 1508 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 62 m²/s²
- 0-3 km storm-relative helicity
- 160 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KMKX 180614 SVRMKE WIC027-055-131-133-180715- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 112 AM CDT MON JUN 18 2001 THE NATIONAL WEATHER SERVICE IN SULLIVAN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN WAUKESHA COUNTY IN SOUTHEAST WISCONSIN WASHINGTON COUNTY IN SOUTHEAST WISCONSIN JEFFERSON COUNTY IN SOUTHEAST WISCONSIN DODGE COUNTY IN SOUTHEAST WISCONSIN * UNTIL 215 AM CDT * AT 112 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM NEAR REESEVILLE...OR ABOUT 7 MILES NORTHWEST OF WATERTOWN...MOVING SOUTHEAST AT 40 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... WATERTOWN AT 120 AM CDT. NEOSHO AT 125 AM CDT. HARTFORD AT 130 AM CDT. LAC LA BELLE AT 135 AM CDT. HAIL UP TO ONE INCH IN DIAMETER AND WINDS GREATER THAN 60 MILES AN HOUR ARE EXPECTED FROM THIS STORM. SEEK SHELTER IN A ISTURDY STRUCTURE UNTIL THE STORM HAS PASSED. LAT...LON 4348 8872 4325 8897 4295 8841 4322 8815 HENTZ
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 17, 7:05 PM CDT, 6 hours 7 minutes earlier.
Area forecast discussion, Jun 17, 7:05 PM CDT, 6 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 705 PM CDT SUN JUN 17 2001 SHORT TERM UPDATE... FOCUS IS ON THUNDERSTORM DEVELOPMENT THIS EVENING. ONE WEAK SHORTWAVE IN ZONAL JET PUSHING INTO S WI BY MIDNIGHT. ENOUGH MID LEVEL INSTABILITY...ALONG WITH NOSE OF 850 MB LLJ PUSHING INTO THE FORECAST AREA. AS A RESULT EXPECT ELEVATED THUNDERSTORMS TO CONTINUE TO DEVELOP. HOWEVER SHORTWAVE QUICKLY OUTRUNS BEST LOW LEVEL CONVERGENCE. QUESTION IS WHAT WILL HAPPEN AFTER SHORTWAVE PUSHES EAST...WHEN 850 MB CONVERGENCE CONTINUES. WILL THE WEAK MID/UPPER LEVEL SUBSIDENCE OFFSET THE LOW LEVEL CONVERGENCE? WILL MONITOR DEVELOPING SITUATION...AND NEW MODEL RUNS. NEXT UPSTREAM SHORTWAVE OVER WY SHOULD AFFECT US VERY LATE TONIGHT. RIGHT NOW ANY SEVERE THREAT FOR MOST OF TONIGHT WOULD BE MARGINAL HAIL. HOWEVER... SOME STEEP LAPSE RATES IN LOW LEVELS AND SOMEWHAT OF AN INVERTED V SOUNDING AT LOW LEVELS...SO SOME GUST POTENTIAL EXITS. REST OF FORECAST DISCUSSION FROM AFTERNOON FOLLOWS... FORECAST FOCUS ON HEAVY RAIN POTENTIAL FOR NEXT SEVERAL DAYS. THIS MODEL RUN A BIT LESS GENEROUS WITH PRECIPITATION OVER OUR CWA SAVE FOR THE NGM MODEL. EVEN THIS WETTER MODEL PRODUCES LESS THAN ONE INCH OF PRECIPITATION OVER PORTIONS OF THE CWA LATE TONIGHT AND INTO MONDAY. THE AVN AND ETA KEEP THE BEST ENERGY TO THE NORTH THROUGH THE PERIOD AS SEEN WITH THE VIGOROUS 500MB VORT MAXS MOVING THROUGH NORTHERN WISCONSIN. BULK OF THE PREIPITATION FOLLOWS THE ENERGY TO THE NORTH. NEW BUFKIT SOUNDINGS NOW SHOW PREIPITABLE WATER AT OR BELOW 1.5 INCHES...MUCH LOWER THAN THE PREVIOUS RUN. FOR THESE REASONS WILL NOT REISSUE ESF AND WILL TAKE OUT HEAVY PRECIPITATION WORDING. HOWEVER SITUATION MAY CHANGE WITH FUTURE MODEL RUNS. ALTHOUGH ATMOSPHERE LESS STABLE THAN YESTERDAY/S RUN...AND BEST INSTABILITY IS TO OUR WEST...SPC HAS PUT US IN MODERATE RISK FOR DAY 2 MONDAY AND MONDAY NIGHT. IF STORMS DO FIRE THEY WILL MOST LIKELY BE SEVERE DUE TO THE HIGH HELICITY VALUES. HAVE LOWERED PRECIPITATION CHANCES ON MONDAY AND MONDAY NIGHT DUE TO LOWERED INSTABILITY AND BEST ENERGY PASSING TO THE NORTH. HOWEVER HAVE DECIDED TO KEEP SEVERE WORDING IN WITH 1500 J/KG CAPE...-2 TO -3 LIFTED INDEX...AND 400 HELICITY VALUES. BEST CHANCE OF PRECIPITATION WILL PROBABLY BE MONDAY NIGHT AS THE FRONT APPROACHES LATE IN THE NIGHTTIME HOURS. TUESDAY LOOKS COOLER THAN PREVIOUS FEW DAYS WITH COLD FRONT MOVING THROUGH THE AREA EARLY IN THE DAY. NGM MOS NUMBERS A BIT TOO LOFTY CONSIDERING THE FRONTAL PASSAGE AND CLOUD COVER. WENT WITH THE COOLER AVN MOS AS ETA 2M TEMPS AGREE WITH THESE COOLER NUMBERS. REST OF THE WEEK LOOKS TO BE COOLER WITH A CHANCE FOR SHOWERS EACH DAY AS A SERIES OF DISTURBANCES MOVE THROUGH WISCONSIN WITH THE COOL UPPER LEVEL NORTHWEST FLOW. HOWEVER LOOKS LIKE HIGH PRESSURE WILL DOMINATE AND PROVIDE FOR A NICE WEEKEND. COO~RDINATION WITH GRB/ARX. .MKX...NONE HENTZ
In the hours before
Local storm report, Jun 17, 10:09 PM CDT, 3 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1009 PM CDT SUN JUN 17 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0935 PM LAKE DELTON WI 1 INCH HAIL
06/17/01 SAUK REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0950 PM 6 SE BARABOO WI 1 INCH HAIL
06/17/01 SAUK REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0957 PM BARABOO WI 60 MPH TSTM GUST
06/17/01 SAUK REPORTED BY LAW
ENFORCEMENT OFFICIAL.Local storm report, Jun 18, 12:24 AM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1224 AM CDT MON JUN 18 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1221 AM PARDEEVILLE WI 1 INCH HAIL
06/18/01 COLUMBIA REPORTED BY STORM
SPOTTER.Local storm report, Jun 18, 12:52 AM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1252 AM CDT MON JUN 18 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1128 PM 8 E PORTAGE WI 1.75 INCH HAIL
06/17/01 COLUMBIA REPORTED BY LAW
ENFORCEMENT OFFICIAL.The office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 17, 8:55 PM CDT | Severe Thunderstorm Warning | MKX | Sauk | 50 min |
| Jun 17, 9:41 PM CDT | Severe Thunderstorm Warning | MKX | Columbia, Dane, Sauk | 64 min |
| Jun 17, 11:24 PM CDT | Severe Thunderstorm Warning | MKX | Columbia, Sauk | 66 min |
| Jun 18, 12:25 AM CDT | Severe Thunderstorm Warning | MKX | Columbia, Dodge | 65 min |
| Jun 18, 1:12 AM CDT | Severe Thunderstorm Warning | MKX | Dodge, Washington, Waukesha | 63 min |
| Jun 18, 2:01 AM CDT | Severe Thunderstorm Warning | MKX | Milwaukee, Waukesha | 59 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.